Format

Send to:

Choose Destination
See comment in PubMed Commons below
Acta Haematol. 2009;121(1):21-6. doi: 10.1159/000209225. Epub 2009 Mar 18.

Lymphoproliferative disorders after immunosuppressive therapy for aplastic anemia: a case report and literature review.

Author information

  • 1Department of Hematology, School of Medicine, Kitasato University, Sagamihara, Japan. ysuzuki-hki@umin.ac.jp

Abstract

A 61-year-old Japanese man was referred to our hospital in 2002 due to severe pancytopenia. Bone marrow and peripheral blood findings indicated he had severe aplastic anemia (AA). A whole-body CT scan and Ga scintigraphy revealed no abnormal findings. Antithymocyte globulin and cyclosporine A (CyA) were administered and he got transfusion independently. In September 2004, he complained of abdominal fullness and a skin eruption in the lower abdomen. An abdominal CT revealed a spleen mass and lymphoadenopathy of the pancreas head. Splenectomy was done, and he was diagnosed with a diffuse large B cell lymphoma (DLBCL) of the spleen and skin. His karyotype was associated with t(14; 18). CyA was stopped, all lesions disappeared, and then his AA relapsed. In January 2007, antithymocyte globulin/CyA was readministered. In May 2007, he complained of acute swelling in his right thigh. A biopsy from the tumor revealed DLBCL. CyA was stopped again, yet the lymphoma did not regress. He was given R-CHOP (rituximab, cyclophosphamide, doxorubicin hydrochloride, vincristine, prednisolone), followed by 5 cycles of R-VP (rituximab, vincristine, prednisolone) and radiation therapy, resulting in a partial remission. We report DLBCL after immunosuppressive therapy for AA. Although this is a rare complication, it should be considered before beginning immunosuppressive therapy.

(c) 2009 S. Karger AG, Basel.

PMID:
19295190
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Write to the Help Desk